Topologically massive gravity as a Pais-Uhlenbeck oscillator


Creative Commons License

Sarioglu O. , Tekin B.

CLASSICAL AND QUANTUM GRAVITY, vol.23, no.24, pp.7541-7549, 2006 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 23 Issue: 24
  • Publication Date: 2006
  • Doi Number: 10.1088/0264-9381/23/24/023
  • Title of Journal : CLASSICAL AND QUANTUM GRAVITY
  • Page Numbers: pp.7541-7549

Abstract

We give a detailed account of the free- field spectrum and the Newtonian limit of the linearized ` massive' ( Pauli -Fierz), 'topologically massive' ( Einstein Hilbert - Chern - Simons) gravity in 2 + 1 dimensions about a Minkowski spacetime. For a certain ratio of the parameters, the linearized free theory is Jordan diagonalizable and reduces to a degenerate ` Pais - Uhlenbeck' oscillator which, despite being a higher derivative theory, is ghost free.